Alert archive / Maine / Small Craft Advisories in 2016
Small Craft Advisory 53, NWS Gray, ME
NWS Gray, ME issued this small craft advisory at Apr 15, 2016, 2:57 AM EDT. It took effect at Apr 15, 2016, 8:00 AM EDT. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2016, 2:57 AM EDT (06:57 UTC)
- In effect from
- Apr 15, 2016, 8:00 AM EDT
- Expired
- Apr 16, 2016, 2:35 PM EDT
- In force
- 31 hr
- Issued by
- NWS Gray, ME
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Apr 14, 7:34 PM EDT, 7 hours 23 minutes earlier.
Area forecast discussion, Apr 14, 7:34 PM EDT, 7 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
734 PM EDT THU APR 14 2016
.SYNOPSIS...
HIGH PRESSURE OVER SOUTHEAST CANADA WILL SLOWLY SLIP SOUTHWARD
INTO NORTHERN NEW ENGLAND THIS WEEKEND. EXPECT CONTINUED DRY
CONDITIONS AND GRADUALLY WARMING TEMPERATURES. A FAST MOVING WAVE
TRAVELING THROUGH SOUTHERN CANADA WILL DROP A COLD FRONT SOUTHWARD
ACROSS THE REGION MONDAY INTO MONDAY NIGHT. A FEW SHOWERS ARE
POSSIBLE AS THIS FRONT MOVES THROUGH. HIGH PRESSURE BUILDS IN
AGAIN BEHIND IT FOR MUCH OF NEXT WEEK.
&&
23Z UPDATE...
QUICK UPDATE TO ADJUST TEMPS AND TDS. HIGH PRESSURE REMAINS IN
CONTROL OVER THE NORTHEAST THIS EVENING AND LOOKING FOR SKIES TO
REMAIN CLEAR THROUGH THE OVERNIGHT. EXPECT TEMPERATURES TO DROP
OFF QUICKLY THIS EVENING DUE TO VERY DRY AIRMASS IN PLACE OVER THE
REGION AND DIMINISHING WINDS. NO OTHER CHANGES PLANNED ATTM.
PREVIOUS DISCUSSION...
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
HIGH PRES CONTINUES TO HOLD JUST TO THE N AND W OF THE REGION
TONIGHT...AS UPPER LOW PRES BEGINS TO SLOWLY RETROGRADE
COUNTERCLOCKWISE OUTSIDE OF THE GULF OF ME. THIS WILL KEEP THE NLY
BREEZE GOING OVERNIGHT...SO COASTAL ZONES MAY NOT RADIATE ALL THAT
WELL. INTERIOR VALLEYS WILL LIKELY BE ABLE TO DECOUPLE...AND A FEW
LOW 20S OR UPPER TEENS ARE POSSIBLE.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
MAIN CONCERN FOR FRI IS FIRE WX FORECAST. PATTERN FRI WILL BE VERY
SIMILAR TO TODAY. BOUNDARY LAYER IS FORECAST TO MIX TO AROUND H8
AGAIN. WHICH BASED ON FORECAST DEWPOINTS AT THE TOP OF THAT MIXED
LAYER WILL PRODUCE VERY SIMILAR DEWPOINTS TO TODAY IF NOT A COUPLE
DEGREES COOLER. AT THE SAME TIME TEMPS ALOFT WARM BETWEEN 1 AND 3
DEGREES. ALREADY SEEING TEMPS TODAY CLIMBING TO NEAR 60...SO A
LITTLE MORE WIDESPREAD UPPER 50S AND LOWER 60S IS NOT OUT OF THE
QUESTION FRI AFTERNOON. THAT MEANS RH VALUES FALLING BELOW 25
PERCENT OVER A LARGE AREA...WITH A GOOD CHUNK OF NH S OF THE MTNS
AND ADJACENT WRN ME LOOKING AT THE POTENTIAL TO FALL INTO THE 15
TO 20 PERCENT RANGE. ALL THE WHILE THE RETROGRADING UPPER LOW PRES
WILL TIGHTEN THE PRES GRADIENT A LITTLE MORE...AND WINDS SHOULD BE
MORE STEADY AND A LITTLE MORE GUSTY FRI. WITH GUST POTENTIAL IN
THE 15 TO 20 MPH...CLOSER TO 25 MPH FOR MIDCOAST ME...AND LOW RH
VALUES...A FIRE WX WATCH HAS BEEN ISSUED FOR NH AND WRN ME SOUTH
OF THE MTNS.
FRI NIGHT THE UPPER LOW BEGINS TO SLIP BACK SWD...AND SFC RIDGE
AXIS MOVES A LITTLE CLOSER TO THE REGION. WITH SOME GRADIENT LEFT
OVER THE AREA...LOW TEMPS WILL BE SIMILAR TO TONIGHT.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
HIGH PRESSURE STARTS ITS SLIDE SOUTHWARD ON SATURDAY AND WILL BE
CENTERED OVER THE AREA ON SUNDAY. EXPECT CONTINUED DRY CONDITIONS
ALTHOUGH WIND SPEEDS WILL BE LIGHT... HELPING TO ALLEVIATE SOME
OF THE DANGEROUS FIRE WEATHER CONDITIONS. ALTHOUGH WINDS WILL
STILL BE NORTHERLY... AS THIS AIR MASS SITS OVER OUR AREA IT WILL
GRADUALLY WARM WITH THE APRIL SUNSHINE. TEMPERATURES EACH DAY WARM
ANOTHER FEW DEGREES AND BY SUNDAY MOST AREAS WILL BE IN THE 60S...
IN SOME CASES UPPER 60S. A SEA BREEZE CAN BE EXPECTED ALONG THE
COAST WHICH WILL KEEP THINGS COOLER THERE.
WENT SIGNIFICANTLY BELOW THE MODEL GUIDANCE FOR DEWPOINTS THROUGH
SUNDAY AS MODELS FREQUENTLY HAVE DIFFICULTY THIS TIME OF YEAR IN
DRY AIR MASSES. WITH A CONTINUED NORTH WIND OUT OF CANADA... SEE
NO REASON FOR DEWPOINTS TO INCREASE WITHOUT A MOISTURE SOURCE AND
WITH FOLIAGE STILL IN WINTER MODE. IN FACT... EVEN THOUGH A COLD
FRONT WILL BE ARRIVING ON MONDAY THERE IS NO SOUTHERLY OR
SOUTHWESTERLY RETURN FLOW AHEAD OF IT SO MOISTURE RETURN SHOULD BE
SPARSE OR NONEXISTENT. LOOKING ALOFT... A NARROW MOISTURE TRAIL
AHEAD OF THE APPROACHING FRONT CAN BE TRACED FROM ITS ORIGINS IN
THE EASTERN PACIFIC... ACROSS THE LENGTH OF THE ROCKIES... THROUGH
THE DAKOTAS WHERE IT HOOKS UP WITH SOME DISTANT MOISTURE FROM THE
GULF OF MEXICO... THEN ACROSS HALF OF CANADA BEFORE ARRIVING IN
OUR AREA. BY THE TIME IT REACHES OUR AREA IT SHOULD HAVE LOST MUCH
OF ITS MOISTURE. THE ONLY WAY TO ACCESS THIS WEAK MOISTURE ALOFT
WOULD BE THROUGH MIXING DOWN TO THE SURFACE OR THROUGH
PRECIPITATION. MODELS CONTINUE TO SHOW SHOWER ACTIVITY WITHIN THIS
BAND OF MOISTURE AHEAD OF THE FRONT... BUT IT WILL BE DIFFICULT
FOR THIS ELEVATED ACTIVITY TO CAUSE SIGNIFICANT PRECIPITATION TO
REACH THE SURFACE. EVEN IF IT DOES RAIN IT WILL NOT LIKELY BE
ENOUGH TO DO MUCH MORE THAN DAMPEN THE GROUND.
COOL DRY AIR MOVES IN BEHIND THE FRONT FOR TUESDAY WITH THIS AIR
MASS LINGERING FOR MUCH OF THE REST OF THE WEEK.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
SHORT TERM...VFR CONDITIONS PREVAIL THRU SAT MORNING. FRI
AFTERNOON STEADY N BREEZE WILL GUST TO NEAR 25 MPH AT TIMES FOR
PARTS OF W CENTRAL ME...MAINLY AT RKD AND AUG.
LONG TERM...VFR CONDITIONS ARE EXPECTED THROUGH SUNDAY WITH A SEA
BREEZE POSSIBLE ALONG THE COAST EACH AFTERNOON... ESPECIALLY
SOUTHERN NEW HAMPSHIRE. THERE WILL BE A CHANCE OF SHOWERS ON
MONDAY EVENING BUT THIS IS NOT LIKELY TO BE WIDESPREAD OR CAUSE
SIGNIFICANT FLIGHT RESTRICTIONS.
&&
.MARINE...
SHORT TERM...SCA CONDITIONS DEVELOP AGAIN TONIGHT FOR THE OUTER
WATERS AND PENOBSCOT BAY. FRI NIGHT WINDS WILL BEGIN TO INCREASE
FURTHER...AND CASCO BAY MAY NEED TO BE INCLUDED IN THE SCA.
LONG TERM...NORTHEAST WINDS AROUND THE OFFSHORE LOW CONTINUE TO
BLOW AROUND 25 OR 30 KT THROUGH SATURDAY. BY SATURDAY NIGHT THESE
WINDS WILL DIMINISH AS THE LOW MOVES FURTHER AWAY. HOWEVER... LONG
PERIOD SWELL GENERATED BY THIS OFFSHORE STORM WILL KEEP 5 FT WAVES
IN THE GULF OF MAINE THROUGH SUNDAY.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
FOR MEZ012>014-018>028.
NH...FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
FOR NHZ004>015.
MARINE...SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 8 PM EDT
FRIDAY FOR ANZ150>152-154.
&&Hazardous weather outlook, Apr 15, 2:54 AM EDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 254 AM EDT FRI APR 15 2016 MEZ012>014-018>028-NHZ004>015-160700- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-CHESHIRE-EASTERN HILLSBOROUGH- INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- WESTERN AND CENTRAL HILLSBOROUGH- 254 AM EDT FRI APR 15 2016 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MAINE...SOUTH CENTRAL MAINE...SOUTHWEST MAINE...WESTERN MAINE...NEW HAMPSHIRE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. RED FLAG WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ007>009-NHZ001>003-160700- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS- SOUTHERN COOS-NORTHERN GRAFTON- 254 AM EDT FRI APR 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL MAINE...WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. DRY CONDITIONS WILL LEAD TO ELEVATED FIRE DANGER THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-160700- COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- PENOBSCOT BAY- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- CASCO BAY- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 254 AM EDT FRI APR 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 2:59 AM EDT | Red Flag Warning | GYX | 17 hr | |
| Apr 15, 3:16 PM EDT | Fire Weather Watch | GYX | 12 hr |
Nearby
Small Craft Advisories in Maine, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.